MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH WINGS BD MULTIGUARD¿ TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH WINGS BD MULTIGUARD¿ TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386815
Medical Device Problem Codes Retraction Problem (1536); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with wings bd multiguard¿ technology the spring remained in the cannula after removing the safety needle.The following information was provided by the initial reporter, translated from dutch."a few weeks ago i spoke to you about a complaint with the yellow neoflons from bd.The spring remained in the cannula after removing the safety needle.We thought that it was limited to one particular lot number at the time, but now today we have found neoflons again with the same problem, and a different lot number.I have opened a number of them and they all had the problem.Some other lot numbers did not.I have taken them out of service again.This time it was a large part of our stock!" also this time it concerns the alternative the cathena with ref 386815 but now with lot number: 1337251.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with wings bd multiguard¿ technology the spring remained in the cannula after removing the safety needle.The following information was provided by the initial reporter, translated from dutch."a few weeks ago i spoke to you about a complaint with the yellow neoflons from bd.The spring remained in the cannula after removing the safety needle.We thought that it was limited to one particular lot number at the time, but now today we have found neoflons again with the same problem, and a different lot number.I have opened a number of them and they all had the problem.Some other lot numbers did not.I have taken them out of service again.This time it was a large part of our stock!" also this time it concerns the alternative the cathena with ref (b)(4) but now with lot number: 1337251.
 
Additional Manufacturer Narrative
The following information was corrected: h.6.Imdrf annex a code: a0510.Investigation summary: 61 samples were received by our quality team for evaluation.36 samples, two actual samples in open packaging and 34 representative samples in sealed packaging, were received from the reported batch 1337251 and 25 representative samples in sealed packaging were received from the unreported batch 9331601.The two actual samples were received were subjected to visual inspection to check for safety activation failure.Only the catheter adapter was returned, and the spring was found to be intact in the catheter adapter.The representative samples from both batches passed the safety activation test.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the evaluation on the returned actual samples of the reported batch, the spring, which is one of the blood control components, was found intact in the catheter adapter.This is inconsistent with the verbatim, ¿the spring remained in the cannula after removing the safety needle.¿ as all representative samples passed the safety activation testing with no safety activation failure detected, a root cause cannot be established.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD CATHENA¿ SAFETY IV CATHETER WITH WINGS BD MULTIGUARD¿ TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14598338
Report Number8041187-2022-00285
Device Sequence Number12215104
Product Code FOZ
UDI-Device Identifier00382903868155
UDI-Public(01)00382903868155
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number386815
Device Catalogue Number386815
Device Lot Number1337251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown